Alert archive / Louisiana / River Flood Warnings in 2015

River Flood Warning 40, NWS Lake Charles, LA

April 18, 2015Calcasieu Parish, Louisiana

NWS Lake Charles, LA issued this river flood warning at Apr 18, 2015, 10:25 AM CDT for Calcasieu Parish, Louisiana. It took effect at Apr 19, 2015, 10:53 PM CDT. It was in force for 7 days.

The area

The counties it named.

The facts

Issued
Apr 18, 2015, 10:25 AM CDT (15:25 UTC)
In effect from
Apr 19, 2015, 10:53 PM CDT
Expired
Apr 26, 2015, 10:53 PM CDT
In force
7 days
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
Minor

County Calcasieu Parish, LA

The radar

The Lake Charles radar (KLCH), 18 km from the middle of the area, began a volume at 15:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Calcasieu River at Saltwater Barrier (LCHL1).

Action stage
4 ft
Minor stage
4 ft
Moderate stage
6 ft
Major stage
8 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Apr 18, 6:56 AM CDT, 3 hours 29 minutes earlier.

Area forecast discussion, Apr 18, 6:56 AM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
656 AM CDT SAT APR 18 2015

.AVIATION...AEX STARTING OUT IFR ON CIGS THIS MORNING. ELSEWHERE
VFR CIGS WITH LGT RAIN. THERE COULD BE A FEW EMBEDDED TSTMS LATER
THIS MORNING. MVFR LATE TNITE AS WE SCATTER OUT ALOFT BUT REMAIN
MOIST IN THE BOUNDARY LAYER. COULD SEE SOME IFR CIGS IN SCUD ALONG
WITH SOME LIGHT FOG.

SWEENEY

&&

.PREV DISCUSSION... /ISSUED 501 AM CDT SAT APR 18 2015/

DISCUSSION...
HEAVY RAINS OVERNIGHT SO FAR HAVE BEEN CONFINED MAINLY TO
SOUTHERN JEFFERSON COUNTY IN SOUTHEAST TEXAS WITH 3-4 INCHES OF
RAIN MAINLY SOUTH OF URBAN AREAS...TO 2 TO 3 INCHES IN NORTHWEST
CAMERON PARISH OVER THE MARSHES. OTHERWISE...1 TO 2 INCH RAINS
WERE COMMON FROM OPELOUSAS...WEST TO DEQUINCY...TO ORANGE AND
VILLAGE MILLS. THE NORTHERN AREAS HAVE BEEN SPARED THIS TIME
AROUND.

THE BIG QUESTION TODAY IS THE AMOUNT OF AVAILABLE MOISTURE AND
INSTABILITY NEEDED TO CONTINUE THE FLASH FLOOD WATCH AND OF
COURSE THE RISK OF SEVERE STORM DEVELOPMENT. THE ATMOSPHERE HAS
BEEN WORKED OVER PRETTY WELL...AND THE CONVECTION OVER THE COASTAL
WATERS FROM 40NM TO WELL BEYOND 60NM HAS DIVERTED THE DEEP GULF
MOISTURE FURTHER SOUTH WAY FROM AREA. THERE IS A GOOD PLUME OF
CLOUDS BLOWING OFF GULF CONVECTION SWEEPING NORTHWARD ACROSS AREA
TODAY. ON THE OTHER HAND...SOUNDING FORECAST PROFILES SHOW
PRECIPITABLE WATER VALUES HOLDING ABOVE 1.5 INCHES OR BETTER AT
LEAST UNTIL 00Z AND THEN DROP OFF. THEREFORE...WILL NOT MENTION
SEVERE THUNDERSTORMS IN THE FORECAST AS THE RISK FROM SPC IS
SLIGHT. CLOUDS MAY HINDER INSTABILITY FOR MOST OF THE DAY ANYWAY.
HOWEVER...CANNOT RULE OUT AN ISOLATED BRIEF SEVERE MID TO LATE
AFTERNOON SOMEWHERE...BUT THAT WOULD BE ISOLATED IF ANY.

THE FLASH FLOOD WATCH COULD BE LIFTED TODAY IF IT WERE NOT FOR
THE SATURATED SOILS AND FILLED DITCHES. REALLY BELIEVE THAT THE
FIRST HALF OF THE MORNING THERE IS LITTLE OF ANY THREAT OF HEAVY
RAINS...HOWEVER IN THE AFTERNOON...COULD SEE SOME REDEVELOPMENT OF
HEAVIER RAINS FROM UPSTREAM INSTABILITY...THEREFORE...WILL LEAVE
FLASH FLOOD WATCH UP FOR NOW AS IT WOULD NOT BE PRUDENT TO MOVE IT
JUST YET.

THE UPPER LEVEL LOW SPINNING ACROSS COLORADO THIS MORNING WITH THE
SOUTHERLY TROUGH EXTENDING INTO THE SOUTH CENTRAL SOUTHERN
STATES...WILL CONTINUE TO MIGRATE EASTWARD OVER THE NEXT 48 HOURS.
AS IT DOES...DEEP MOISTURE AND ENERGY WILL SHIFT EASTWARD DURING
THIS PERIOD. THEREFORE...DO EXPECT TO SEE A BIG DROPOFF IN RAIN
CHANCES ON SUNDAY BUT KEEP LOW POPS IN AS AS FRONT SWEEPS THROUGH
THE AREA LATE SUNDAY NIGHT INTO MONDAY. THE FRONT WILL RETURN AS A
WARM FRONT BY MIDWEEK AND THEREFORE WILL GET A BUMP UP IN POPS AS
THE WARM FRONTAL BOUNDARY MOVES NORTHWARD. RAIN CHANCES ONCE AGAIN
FALL BY THE END OF THE WEEK AS THE REGION WILL REMAIN BETWEEN
SYSTEMS.

MARINE...
AM WIDESPREAD CONVECTION WILL END FROM WEST TO EAST THIS MORNING.
REDEVELOPMENT COULD BEGIN LATER THIS AFTERNOON BUT PROBABLY WILL
NOT BE QUITE AS BAD AS THE LAST COUPLE OF DAYS HAVE BEEN. ONSHORE
FLOW WILL CONTINUE WITH PERIODIC DISRUPTION DUE TO THUNDERSTORMS
AND OUTFLOWS.

06

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  76  64  82  61 /  80  30  20  20
LCH  77  65  82  64 /  70  30  20  20
LFT  78  66  84  65 / 100  30  30  20
BPT  79  65  82  64 /  60  30  20  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR LAZ027>033-041>045-
     052>055-073-074.

TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR TXZ180-201-215-216-
     259>262.

GM...NONE.
&&

AVIATION...11
Hazardous weather outlook, Apr 18, 6:42 AM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
642 AM CDT SAT APR 18 2015

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055-
073-074-TXZ180-201-215-216-259>262-191145-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
642 AM CDT SAT APR 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS
AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
THE LAST ROUND OF WIDESPREAD SHOWERS AND THUNDERSTORMS IS EXPECTED
TO BE DELAYED THIS MORNING DUE TO A HEAVILY WORKED OVER ATMOSPHERE.
IF THE ATMOSPHERE CAN RECOVER...AN ADDITIONAL ONE TO THREE INCHES
OF RAIN IS POSSIBLE. WITH THESE RAINFALL AMOUNTS FALLING OVER AN
ALREADY SATURATED GROUND...AN ENHANCED CHANCE OF FLASH FLOODING...
ESPECIALLY IN LOW LYING AREAS AND URBAN DRAINAGE AREAS...WILL BE
POSSIBLE.

THE ATMOSPHERE BEGINS DRYING OUT THIS EVENING INTO TONIGHT PUTTING
AND END TO THE HEAVY RAINS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
DRIER WEATHER IS ON TAP FOR SUNDAY AS THE DEEPER MOISTURE MOVES
OFF TO THE EAST. A COLD FRONT WILL MOVE THROUGH THE AREA SUNDAY
NIGHT INTO MONDAY RESULTING IN BRIEF NORTHERLY WINDS. THE FRONT
RETURNS AS A WARM FRONT LATE TUESDAY INTO WEDNESDAY RESULTING IN
AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS. THE REST OF THE
WEEK REMAINS FAIR WITH A LOW CHANCE OF RAIN.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 8:58 PM CDTSpecial Marine WarningLCH62 min
Apr 17, 9:54 PM CDTSpecial Marine WarningLCH66 min
Apr 17, 10:45 PM CDTSpecial Marine WarningLCH60 min
Apr 17, 10:51 PM CDTSpecial Weather StatementLCHCameron54 min
Apr 17, 10:54 PM CDTSpecial Marine WarningLCH36 min
Apr 17, 11:39 PM CDTSpecial Weather StatementLCHCalcasieu, Jefferson Davis51 min
Apr 17, 11:44 PM CDTSpecial Marine WarningLCH61 min
Apr 18, 12:46 AM CDTSpecial Weather StatementLCHAcadia29 min
Apr 18, 12:47 AM CDTSpecial Marine WarningLCH28 min
Apr 18, 12:56 AM CDTSpecial Weather StatementLCHSaint Martin, St. Mary64 min
Apr 18, 1:00 AM CDTSpecial Marine WarningLCH60 min
Apr 18, 1:07 AM CDTSpecial Weather StatementLCHSaint Landry38 min
Apr 18, 1:20 AM CDTSpecial Marine WarningLCH25 min
Apr 18, 1:42 AM CDTSpecial Weather StatementLCHSaint Landry48 min
Apr 18, 1:46 AM CDTAreal Flood AdvisoryLCHCalcasieu3 hr
Apr 18, 2:10 AM CDTSpecial Marine WarningLCH65 min
Apr 18, 3:13 AM CDTSpecial Weather StatementLCHCameron32 min
Apr 18, 10:25 AM CDTRiver Flood WarningLCHBeauregard63 hr
Apr 18, 10:25 AM CDTRiver Flood WarningLCHAllen3 days
Apr 18, 10:25 AM CDTRiver Flood WarningLCHAllen, Jefferson Davis51 hr
Apr 18, 10:34 AM CDTRiver Flood WarningLCHLafayette, Vermilion33 hr
Apr 17, 9:36 PM CDTSevere Thunderstorm WarningLCHJefferson24 min
Apr 17, 10:04 PM CDTSpecial Weather StatementLCHJefferson56 min
Apr 17, 10:41 PM CDTAreal Flood AdvisoryLCHJefferson64 min
Apr 18, 1:16 AM CDTAreal Flood AdvisoryLCHJefferson3 hr
Apr 18, 10:25 AM CDTRiver Flood WarningLCHJefferson, Orange3 days

Nearby

River Flood Warnings in Louisiana, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.